Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 248, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 5, 2007, 8:33 AM CDT for Burleigh County, McLean County, North Dakota. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2007, 8:33 AM CDT (13:33 UTC)
- Expired
- Aug 5, 2007, 9:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burleigh County, ND, McLean County, ND
The radar
The Bismarck radar (KBIS), 59 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 1.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:37 AM CDT, 5 hours 56 minutes earlier.
Area forecast discussion, Aug 5, 2:37 AM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 237 AM CDT SUN AUG 5 2007 .SHORT TERM....SHORT TERM...TODAY THROUGH TUESDAY NIGHT... LATEST MSAS ANALYSIS PLACES A SFC FRONT FROM NEAR MINOT TO JUST WEST OF DICKINSON AND THEN BENDING BACK INTO SOUTHEAST MONTANA SOUTH OF MILES CITY. THIS IS MORE OF A DEW POINT CHANGE THAN AN ACTUAL AIR TEMPERATURE CHANGE AS DEW POINTS AHEAD OF THE FRONT ARE AROUND 60 WITH 40S/50S BEHIND IT. LATEST WATER VAPOR IMAGERY ALSO SHOWS A SHORTWAVE EJECTING OUT FROM EASTERN MONTANA THIS MORNING. REGIONAL RADAR DOES SHOW SOME SHOWERS ASSOCIATED WITH IT...CLOSE TO THE ND/MT BORDER AT THIS TIME. BOTH THE GFS AND NAM ARE PAINTING SOME QPF OVER CENTRAL NORTH DAKOTA LATE THIS MORNING INTO THE EARLY AFTERNOON AS THIS WAVE MIGRATES THROUGH. AGREE WITH THIS SCENARIO AS PREVIOUS RUNS HAVE BEEN SHOWING SOME PRECIP ALONG AND BEHIND THE FRONT. MODELS IN GOOD AGREEMENT WITH MOVEMENT OF FRONT OVER THE NEXT 24HR. THE SFC FRONT AND DRIER AIR WILL MOVE EAST TODAY AND CLEAR OUR NORTHERN CWA FAIRLY EASILY BY THIS AFTERNOON..BUT BARELY GETS INTO OUR CENTRAL CWA BY THIS EVENING BEFORE STALLING OUT...AND NEVER INTRUDES INTO OUR SOUTHERN CWA. THE REASON FOR THIS IS THE FRONT WILL STALL AS IT BECOMES PARALLEL TO THE UPPER FLOW. A SFC LOW OVER SOUTHEAST MONTANA WILL ALSO MOVE ALONG THE FRONT...MOVING INTO SOUTH DAKOTA TONIGHT THROUGH MONDAY HELPING TO ENHANCE THE PRECIPITATION LATER TODAY THROUGH MONDAY. BELIEVE MAIN AREA TO WATCH FOR THUNDERSTORM DEVELOPMENT LATER TODAY AND EARLY TONIGHT WILL BE IN WESTERN AND SOUTHWESTERN NORTH DAKOTA. IT IS HERE WHERE WE HAVE THE STALLED FRONTAL BOUNDARY AND SFC LOW DEVELOPMENT ALONG WITH A RIGHT ENTRANCE REGION OF A 300 MB JET STREAK NEAR THE CANADIAN BORDER. THIS WILL PROVIDE FOR A DECENT H85-H30 OMEGA MAX OVER THE SOUTHWEST PORTION OF THE CWA...MOVING EAST OVERNIGHT PER GFS. BOTH THE NAM AND GFS ALSO SHOW AN MCS DEVELOPING OVER THE CWA LATE TONIGHT INTO MONDAY. THE GFS AND NAM ARE SURPRISINGLY IN CLOSE AGREEMENT WITH DEVELOPING THE PRECIPITATION AREA ALONG A LINE FROM NEAR HETTINGER TO BISMARCK AND EAST TO JAMESTOWN TONIGHT INTO MONDAY...WITH THE MAX QPF FURTHER SOUTH NEAR/ALONG THE ND/SD BORDER. IT APPEARS THAT WHERE WE EXPECT TO HAVE THE EXTENSIVE PRECIPITATION AND CLOUD COVER MONDAY...HIGH TEMPERATURES MAY BE HELD IN THE 70S...PER ETA GUIDANCE. CONCUR WITH THIS IDEA AND WILL CONTINUE PREVIOUS SHIFTS TREND OF MAINLY UPPER 70S TO UPPER 80S FOR HIGHS. ANOTHER MCS EVENT IS FORECAST BY THE GFS TUESDAY NIGHT WITH THE MAX PRECIP THIS TIME OVER OUR NORTHERN CWA. WILL BEGIN TO ADJUST POPS ACCORDINGLY BUT NOT GO ALL THE WAY YET AS THE DETAILS WILL LIKELY CHANGE FROM MODEL RUN TO MODEL RUN BETWEEN NOW AND TUESDAY. .LONG TERM...WEDNESDAY THROUGH SUNDAY THE ECWMF AND GFS DEVELOP AN UPPER LEVEL CLOSED LOW OVER NORTHERN CANADA BY 12Z. THIS SYSTEM WILL KEEP THE FLOW ACROSS THE NORTHERN US ALMOST ZONAL WITH A SERIES OF SHORT WAVES MOVING THROUGH IT. BY SATURDAY EVENING THE MODELS DIVERGE IN THAT THE GFS DEVELOPS A CLOSED LOW OFF THE BRITISH COLUMBIA COAST AND TENDS TO MOVE IT SOUTH CAUSING RIDGING OVER THE NORTHERN PLAINS. THE ECWMF HAS A STATIONARY TROUGH ROUGHLY IN THE SAME AREA WITH CONTINUED NEARLY ZONAL FLOW OVER THE REGION. STILL...THE GFS INDICATES TSTM POTENTIAL THROUGH SUNDAY...SO FOR NOW WILL CONTINUE TREND OF PREVIOUS FORECAST AND ADD EVENING PRECIP TO SUNDAYS FORECAST. TEMPS SHOULD BE SEASONABLE THROUGH THE PERIOD. && .AVIATION... A BAND OF MID AND HIGH CLOUD HAS MOVED INTO WESTERN AND CENTRAL ND. AN AREA OF LOW CLOUDS IN EASTERN NORTH DAKOTA HAS A WESTERN EDGE ABOUT 40 MILES EAST OF BISMARCK TO ABOUT 40 MILES WEST OF DEVILS LAKE. THE NORTHERN PORTION HAS BEEN MOVING EAST...WHILE THE WESTERN PORTION HAS BEEN EDGING WEST. JAMESTOWN WILL STAY IN MVFR TO IFR CLOUDS THROUGH THE MORNING...AND BISMARCK MAY BE BRUSHED BY THE WESTERN EDGE THROUGH 14Z. SOME FOG IS LIKELY ALONG THE WESTERN EDGE OF THE CLOUDS. THE MID AND HIGH CLOUDS IN EASTERN MONTANA/WESTERN NORTH DAKOTA ARE ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE. RADAR HAS INDICATED 30 TO 40 DBZ REFLECTIVITY NORTH OF I94 SO THERE IS POTENTIAL FOR SHOWERS...AND POSSIBLY THUNDERSTORMS THIS MORNING. THE CHANCE OF TSTMS WILL INCREASE THIS AFTERNOON AS A SURFACE COLD FRONT IN NORTHWEST NORTH DAKOTA BECOMES EAST WEST ORIENTATED IN THE LATE AFTERNOON. AFTERNOON HEATING WILL INCREASE THE CHANCE OF TSTMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && KS/TSW
Hazardous weather outlook, Aug 5, 4:36 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT SUN AUG 5 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-060945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 436 AM CDT SUN AUG 5 2007 /336 AM MDT SUN AUG 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS A SURFACE FRONT SLOWLY MOVES ACROSS NORTH DAKOTA BEFORE STALLING OVER CENTRAL AND SOUTHERN NORTH DAKOTA THIS EVENING. IT MAY BE POSSIBLE FOR A SEVERE STORM TO DEVELOP LATER TODAY...ESPECIALLY OVER THE WESTERN AND SOUTHWEST PORTION OF THE STATE WHERE THE FRONT WILL STALL. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT...ESPECIALLY IN OUR SOUTHERN COUNTIES WITH A FEW OF THESE STORMS POSSIBLY BECOMING SEVERE ALONG WITH THE POTENTIAL FOR HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR MONDAY WITH THE POTENTIAL FOR HEAVY RAIN. ANOTHER ROUND OF THUNDERSTORMS MAY DEVELOP TUESDAY NIGHT. THIS PATTERN WILL REMAIN IN TACT THROUGH DAY SEVEN WITH SHOWERS AND THUNDERSTORMS OCCURRING EVERY TWO TO THREE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH MONDAY. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:45 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.